Tapering off Lyrica gave me panic, nausea, extreme anxiety

Posted by cdcc @cdcc, Nov 28, 2017

I have been taking Lyrica 150 mg two times a day for four years for trigeminal nerve neuralgia from shingles. Since I am now beginning to loose my teeth from this medication I decided to go off it. Folding my doctors withdrawal program I became very sick. Panic, extreme anxiety, nausea, could not eat and lost 17 pounds in 7 weeks, not good I’m tiny as it is. Ended in the ER for I’ve fluids, nausea medications. Back to the family doctor. He put me back on 50mg a day because he felt I needed a long withdrawal from the medications then also said you may have to go back on your full dosing which after all this suffering I am doing I don’t want to do that. I have even made an appoint with a psychiatrist to help with the anxiety although my family doctor gave me Ativan 0:5mg to take twice daily. I don’t even wan5 to go outside the house, haven’t driven in 7 weeks afraid my anxiety or panic will take over. Has anyone experienced these conditions with coming off this medication. Thank you

Interested in more discussions like this? Go to the Depression & Anxiety group.

@hopeful33250

@wizzywinkles3

I agree, a funny and insightful nurse is great to have on your side!

Jump to this post

Such a relief too! It is exhausting to explain to certain doctors who just don't get it.'Arrogant twits😂
In the end, you just detach yourself or even better, squeeze their hands really hard to pay them back😂

REPLY
@wizzywinkles3

An update on my Lyrica withdrawal.
The Good: My memory is getting better slowly.'
I do not feel like another visit to an emergency hospital .
The Bad: I am so irritable and my feet are burning . I find i need lots of quiet. When i take my daily dose, that edginess stops
The Ugly: I shake and shiver.
It is a rollercoaster.
I have moments where my mind is calm.
But other times when i have intense brain fog . Things seem surreal, i guess like a spaced out feeling.
Lyrica give me brain fog and memory loss, which is why i want to stop it.' Withdrawal is intensifiying those side effects.
I actually crave my next dose.

I hope my updates can help others x.

Jump to this post

@wizzywinkles3,
I feel your pain in some measure. As I tapered from many years of benzo use and it was pure hell. I still have bouts of nausea and wondered what that was like for you? What seemed to help with your nausea?
Do you think, given your current symptoms, that you are tapering too fast or current dose should increase some?
Hang in there. It will get better.

REPLY

A personal experience was my mothers forgetfulness after she was prescribed Lyrica. She was prescribed Lyrica for relief of trigeminal nerve neuralgia from shingles.

My daughter informed me of a Gabapentin rash. Anyone know of a remedy.
Thanks very much

REPLY
@clutch

@wizzywinkles3,
I feel your pain in some measure. As I tapered from many years of benzo use and it was pure hell. I still have bouts of nausea and wondered what that was like for you? What seemed to help with your nausea?
Do you think, given your current symptoms, that you are tapering too fast or current dose should increase some?
Hang in there. It will get better.

Jump to this post

Hi Clutch,
Your reply means a lot me, thankyou.
Your benzo withdrawal sounds horrific. You made it through , so much respect for you🌺
But still you have nausea bouts, I am sorry.

My doctor gave me Stemetil for nausea, a pill used for vertigo and nausea.
I only use it in emergencies.
I am now so reluctant to take pills, due to this Lyrica experience.
Doctors give you a pill to help with side effects from another pill, which also causes side effects and before you know it you're Keith Richards😁
Sorry, i use humour to get through tough times.

Ginger pills called Travelcalm do help.

And peppermint tea, it really works and I am not really a hippy type person.
Yes, i definetely tapered foo fast. 50mg in a week was too much.
I've raised my dose slightly.
I'm a strong willed person, but now I wake up like Edie Falco in Nurse Jackie.
Great series but i don't want to live the part😁

REPLY

Hi,
I take Lyrica for nerve pain, ( for 2 years).
I am slowly tapering off at 25mg per taper.
My original dose was 150mg, now down to 75mg.
I cannot believe how extreme it is.
Recently was hospitalised for stroke like symptoms , violent jerking, inability to move or speak, heart burning.
I cut down too quickly. I am really sensitive to pils in general.
This is the second time i cut down quickly and was tested for stroke.
I knew it was Lyrica tapering, but just try explaining that in a busy emergency ward.
Here are some of my side effects while tapering
Edginess
Bursts of rage
Very low mood, twitching, loss of balance. Memory blackouts.

REPLY
@wizzywinkles3

Hi,
I take Lyrica for nerve pain, ( for 2 years).
I am slowly tapering off at 25mg per taper.
My original dose was 150mg, now down to 75mg.
I cannot believe how extreme it is.
Recently was hospitalised for stroke like symptoms , violent jerking, inability to move or speak, heart burning.
I cut down too quickly. I am really sensitive to pils in general.
This is the second time i cut down quickly and was tested for stroke.
I knew it was Lyrica tapering, but just try explaining that in a busy emergency ward.
Here are some of my side effects while tapering
Edginess
Bursts of rage
Very low mood, twitching, loss of balance. Memory blackouts.

Jump to this post

I need to add that as i taper, there are waves of being myself again. My memory is finally improving since lowering my dose. My low mood is lifting, so slowly.
I also regained leg strength.
But it has taken months for me to get here.

We're all so different, but all i know is I never want anyone to have to do feel alone in their Lyrica withdrawal.
Because so many people are going through hell. And too many doctors are not listening from my personal experience anyway.
Why are the dangers of Lyrica and tapering off not as well known as eg.
opiods?
I reported my side effects to the FDA MedWatch and also contacted the inventor of Lyrica to politely let him know he has inadvertently created a very dangerous pill.
I don't think he took it well as he replied in a friendly way and then blocked me.
Hey, that's just how i roll, get used it it😁

REPLY
@wizzywinkles3

Hi,
I take Lyrica for nerve pain, ( for 2 years).
I am slowly tapering off at 25mg per taper.
My original dose was 150mg, now down to 75mg.
I cannot believe how extreme it is.
Recently was hospitalised for stroke like symptoms , violent jerking, inability to move or speak, heart burning.
I cut down too quickly. I am really sensitive to pils in general.
This is the second time i cut down quickly and was tested for stroke.
I knew it was Lyrica tapering, but just try explaining that in a busy emergency ward.
Here are some of my side effects while tapering
Edginess
Bursts of rage
Very low mood, twitching, loss of balance. Memory blackouts.

Jump to this post

Sorry i can't post a link to the FDA Medwatch link but google FDA Medwatch and you will find it.
Please report your Lyrica side effects if you are suffering. I ain't too proud to beg😁

REPLY
@wizzywinkles3

Sorry i can't post a link to the FDA Medwatch link but google FDA Medwatch and you will find it.
Please report your Lyrica side effects if you are suffering. I ain't too proud to beg😁

Jump to this post

Hi @wizzywinkles3 you'll see that I moved your post to a well established discussion talking about tapering off of Lyrica. This is so you can connect with other members who are struggling with side effects.

Did they respond to you reporting your symptoms?

REPLY
@amandaa

Hi @wizzywinkles3 you'll see that I moved your post to a well established discussion talking about tapering off of Lyrica. This is so you can connect with other members who are struggling with side effects.

Did they respond to you reporting your symptoms?

Jump to this post

Thanks so much for doing that, Amanda.

The FDA hasn't responded yet but i think they collect patient side effect reports and
analyse them in a different department of the FDA.

REPLY
@lillee

This is my daughter my husband and I adopted 3 years ago wanted to share the girl who brought life to me

Jump to this post

She's beautiful!!

REPLY

Ive been in Lyrica for 7 years. Ive literally never heard of anyone ever losing their teeth. Maybe from meth or something, but not from taking lyrica as prescribed.

REPLY
@mimi11

Ive been in Lyrica for 7 years. Ive literally never heard of anyone ever losing their teeth. Maybe from meth or something, but not from taking lyrica as prescribed.

Jump to this post

Hello @mimi11 and welcome to Mayo Clinic Connect. I am glad to read you haven't had any adverse reactions from your experience on Lyrica. Unfortunately, there are reported dental side effects, primarily in women 50-59.

Have you experienced any side effects?

REPLY
Please sign in or register to post a reply.
  Request Appointment